Understand that the body doesn’t like drastic changes. All the hormones of the endocrine system are in constant balance with each other. When estradiol (your body’s own estrogen) levels fall at menopause, especially if it occurs suddenly as in surgical removal of the ovaries, it’s a shock to the system. It’s as if the body is gong through “withdrawal,” but in this case it’s not a drug like an antidepressant or a sedative. It’s a vital hormone that your body has had for 40+ years! Withdrawal of estradiol sets off alarms in your body causing release of cortisol and other stress hormones. Some women may only respond with severe hot flashes, drenching night sweats and insomnia. In women with a family history of anxiety disorders, estradiol withdrawal may trigger panic attacks which are the worst case of anxiety.

Comments on this entry are closed.

All website content © Copyright 2011 by Marina Johnson, M.D., F.A.C.E. - All Rights Reserved

The content of this website is for informational purposes only and is not intended to be a substitute for professional medical advice,diagnosis or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding a medical condition. This website may discuss nutritional products and protocols that have not been evaluated by the U.S. Food and Drug Administration. These products or the information contained on this website is not intended to diagnose, treat, cure or prevent any disease.